[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Re: Developing sensitivity to insulin - goody, it hurts!

So the new CDE in my doctor's office really impressed me :-) (I tend to 
have real low expectations for these people <gr.>).  She suggested 
using saline, and seeing if the infusion site still hurt and itched.  
So now I am wearing 2 pumps, with infusion sets on both sides of my 
lower abdomen (and a lot of tubing <gr.>), and both sides get irritated 
by boluses and are itching intermittently, and I'm so glad!  If the 
saline is causing the same discomfort, then the problem is probably NOT 
a developing allergy to insulin!

Of course, just what IS causing it is still to be determined.  It 
actually doesn't seem to be the plastic cannula, either, since I seem 
to be having trouble with Rapids, too.  But Karen has this long list of 
variables for me to change one at a time, and seems to even have 
fall-back kinds of techniques if nothing else works.  For instance, she 
had a patient once who, during allergy season, ran an anti-allergy 
substance through her tubing before putting the insulin in.  But, 
before that on the list are things like other barriers (also suggested 
yesterday by an i-per, thank you), and wiping the silicon (or whatever 
the coating is) off the metal needle of the Rapid with alcohol before 
inserting it.

I've gotten some really good suggestions from you all -- thanks so 
much. If anyone thinks of anything else ...

Linda Z
for HELP or to subscribe/unsubscribe, contact: